Thunderstorm Wind, Dawson
- When
- June 18, 8:35 PM CST
- Where
- Dawson County, Overton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.730, -99.530
Wind gusts were estimated at 60 MPH.
Although this rather localized Saturday evening severe weather event paled in comparison to what parts of South Central Nebraska would experience during the next 48 hours, it nonetheless brought some hail, strong winds and crop damage to parts of Dawson, Buffalo, Phelps, Kearney and northern Franklin Counties. Focusing between 8 PM and midnight CDT, this small cluster of storms featured quarter…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Although this rather localized Saturday evening severe weather event paled in comparison to what parts of South Central Nebraska would experience during the next 48 hours, it nonetheless brought some hail, strong winds and crop damage to parts of Dawson, Buffalo, Phelps, Kearney and northern Franklin Counties. Focusing between 8 PM and midnight CDT, this small cluster of storms featured quarter size hail in Elm Creek, and estimated 60-65 MPH wind gusts in or near communities such as Overton, Axtell, and Campbell. In Campbell, a large tree in the city park was uprooted and fell onto a gazebo.
This storm cluster first got going across the southern Nebraska Panhandle during the mid-afternoon hours, and gradually intensified as it marched east-southeast into the local area during the evening. It started to rapidly weaken and diminish in size along the Webster-Adams County line around midnight CDT. Aloft, the synoptic scale trigger for this storm cluster was a subtle mid-level shortwave emanating from a broad, expansive trough dominating the western United States. At the surface, South Central Nebraska was located well to the north of the primary synoptic east-west frontal zone near the Kansas-Oklahoma border. Around the time storms first entered the area, favorable mesoscale severe weather parameters included around 1000 J/kg mixed-layer CAPE and around 45 knots of deep-layer vertical wind shear.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 18, 5:26 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 626 PM CDT SAT JUN 18 2011 .AVIATION...00Z TAF. CONVECTION HAS DEVELOPED ACROSS WESTERN NEBRASKA AND KANSAS WITH MORE ISOLATED CONVECTION IN THE VICINITY OF KGRI...AND STORMS MAY REACH KGRI IF THEY HOLD TOGETHER. WINDS WILL BE FAIRLY LIGHT AND VARIABLE OR FROM A LIGHT EASTERLY DIRECTION OVERNIGHT...THEN SHIFTING SOUTHEASTERLY AND INCREASING ON SUNDAY. MOISTURE POOLING IN THE VICINITY MAY LEAD TO SOME PATCHY FOG DEVELOMENT OVERNIGHT...WITH POTENTIAL FOR VSBYS MVFR RANGE. ENHANCED CHCS FOR THUNDERSTORMS EXIST ON SUNDAY TOWARD THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 407 PM CDT SAT JUN 18 2011/ SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST CONCERNS LIE WITH PRECIPITATION CHANCES THROUGH THE PERIOD. HAVE SEEN DRY CONDITIONS THROUGH THE DAYTIME HOURS ACROSS THE MAJORITY OF THE CWA FOLLOWING THE OVERNIGHT/MORNING ACTIVITY...THE LONE EXCEPTION SO FAR THIS AFTERNOON HAS BEEN A NARROW LINE OF SHOWERS AND ISOLATED THUNDERSTORMS TRYING TO FORM ALONG A WEAK SURFACE BOUNDARY ACROSS PORTIONS OF NC KS. THE ACTIVITY HAS PULSED UP AND DOWN...BUT HAS BEEN KEPT IN CHECK THANKS TO SOME LINGERING CIN IN THE AREA...AND CURRENTLY ISNT AMOUNTING TO MUCH OF ANYTHING MORE THAN A FEW SPRINKLES. BUT ITS CERTAINLY BEING KEPT AN EYE ON IN CASE IT TRIES TO GET GOING AGAIN. THE MAIN SURFACE FRONT IS ACTUALLY A BIT FURTHER SOUTH ACROSS CNTR/NE KS...WITH HIGH PRESSURE SET UP OVER THE CWA AND GRADUALLY SHIFTING EAST. THE MAIN FEATURE OF THE DAY IS THE MID/UPPER LEVEL SHORTWAVE TROUGH...WITH SATELLITE DATA SHOWING IT NOW SWINGING OUT ONTO THE HIGH PLAINS...AND ASSOCIATED THUNDERSTORM ACTIVITY ONGOING ACROSS WRN NE/KS AND ERN CO. MAIN CONCERN FOR THE REST OF THIS AFTERNOON AND INTO TONIGHT WILL BE HOW MUCH OF THIS ACTIVITY SHIFTS EAST AND IMPACTS THE CWA. MODELS ARE KIND OF ALL OVER THE PLACE WITH THE EVOLUTION OF THE CONVECTION...AM EXPECTING AT LEAST SOME OF IT TO BE ABLE TO MAKE IT OVER. RIGHT NOW THERE ARE BASICALLY TWO AREAS OF ACTIVITY...THE PANHANDLE OF NE AND THEN FURTHER SOUTH IN ERN CO...WHICH LOOKS LIKE IT COULD CLIP THE SW PORTIONS OF THE CWA...AND ADJUSTED THE HIGHER POPS TO THAT AREA FOR THIS EVENING. WITH THE INSTABILITY/SHEAR PRESENT THE POTENTIAL FOR SEVERE REMAINS...AND WILL KEEP MENTION GOING IN THE HWO. KEPT ONLY SLIGHT POPS AFTER MIDNIGHT IN CASE OF SOME PRECIPITATION LINGERING AROUND...BUT MAIN FOCUS OF THE LLJ IS NOT IN OUR CWA...AND BY THEN THE SHORTWAVE DISTURBANCE IS EXPECTED TO BE MOVING OFF TO THE EAST...SO MOST OF THE POST 06Z HOURS ARE EXPECTED TO BE RELATIVELY QUIET. AS WE GET INTO SUNDAY...EXPECTING DRY CONDITIONS THROUGH AT LEAST EARLY AFTERNOON...BUT THINGS DO LOOK TO BECOME MORE INTERESTING AS A STRONGER DISTURBANCE TAKES AIM ON THE PLAINS. SIMILAR TO TODAY...ANOTHER MID/UPPER LEVEL SHORTWAVE TROUGH ASSOCIATED WITH THE MAIN LOW/TROUGH SYSTEM OVER THE WRN CONUS/ROCKIES IS EXPECTED TO PUSH OUT ONTO THE PLAINS LATER IN THE AFTERNOON/INTO THE EVENING...SPARKING OFF ANOTHER ROUND OF THUNDERSTORMS. THIS TROUGH IS EXPECTED TO PACK A LITTLE MORE OF A PUNCH...AND WITH THE EXPECTED SURFACE PATTERN ACROSS THE REGION...COULD MAKE FOR A BUSY DAY. DURING THE DAYTIME HOURS...SURFACE LOW PRESSURE IS EXPECTED TO BECOME BETTER ORGANIZED AS THE SHORTWAVE TROUGH APPROACHES...WITH MODELS NOT IN TOO BAD OF AGREEMENT SHOWING THE LOW NEAR THE CENTRAL/SOUTHERN BORDER BETWEEN KS/CO. A TROUGH AXIS IS EXPECTED TO EXTEND TO THE NORTH THROUGH THE HIGH PLAINS...WITH A WARM FRONTAL BOUNDARY TO THE EAST ROUGHLY OVER NRN KS...AND A DRY LINE EVENTUALLY PUSHING THROUGH WRN/CENTRAL KS. ACTIVITY IS EXPECTED TO START OFF ACROSS WRN NEB...WITH A MCS EXPECTED TO DEVELOP AND CROSS THROUGH A GOOD CHUNK OF THE CWA THROUGH THE EVENING/INTO THE OVERNIGHT HOURS AS THE TROUGH SWINGS THROUGH. MOST OF THE CWA SITS ON THE NORTH SIDE OF THE MAIN SFC WARM FRONT...WITH PLENTY OF MOISTURE/WARMER AIR BEING DRAWN IN FROM THE E/SE...RESULTING IN SOME PRETTY HIGH INSTABILITY VALUES BY MID AFTERNOON. ADDING TO THE FUN SUNDAY EVENING/NIGHT WILL BE THE FOCUS OF A STRONG SRLY LLJ (60-70KT) ALSO INTERACTING WITH THE SFC BOUNDARY...WHICH IS EXPECTED TO BE HOVERING SOMEWHERE NEAR THE NE/KS STATE LINE. LARGE HAIL/WINDS/HEAVY RAIN WILL ALL BE A CONCERN...BUT LL SHEAR VALUES WILL ALSO BE BETTER THAN SEEN IN A WHILE...AND THOUGH THE MAIN TORNADO THREAT IS EXPECTED TO BE WITH INITIAL ACTIVITY TO THE WEST...THAT THREAT DOESNT NECESSARILY GO AWAY WITH ITS EASTWARD PROGRESSION. THOSE WITH OUTDOOR PLANS FOR FATHERS DAY...ESPECIALLY LATER IN THE AFTERNOON AND INTO THE EVENING...ARE ENCOURAGED TO STAY UP TO DATE ON THE LATEST FORECAST. THUNDERSTORMS ARE EXPECTED TO LINGER AROUND THE CWA THROUGH THE REMAINDER OF THE OVERNIGHT HOURS...AND ESPECIALLY ACROSS THE NORTHERN HALF OR SO...WITH THE MAIN THREAT TURNING MORE TOWARD HAIL/WIND. TEMPERATURES ARE EXPECTED TO BE WARMER ON SUNDAY THAN TODAY...WITH THE MORE SOUTHERLY FLOW HELPING DRAW WARMER AIR INTO THE CWA...BUT THEY WILL ALSO BE DEPENDENT ON WHERE THE WARM FRONT SETS UP. THE SOUTHERN PORTIONS OF THE CWA ARE EXPECTED TO REACH INTO THE MID 90S...BUT SOME LOCATION CREEPING NEAR THE 100 DEGREE MARK WOULDNT BE A STRETCH. FURTHER NORTH...MID 80S TO NEAR 90 ARE EXPECTED. LONG TERM...MONDAY THROUGH SATURDAY. A STRONG UPPER LEVEL STORM SYSTEM FOR THIS TIME OF YEAR WILL IMPACT THE CENTRAL PLAINS AT THE START OF THE FORECAST PERIOD AND WILL BE THE FOCUS OF THIS FORECAST. THE 12Z GFS AND 12Z ECMWF ARE FAIRLY SIMILAR WITH THE SFC AND UPPER LOW POSITION PROJECTED TO BE OVER NEBRASKA BY MONDAY AFTERNOON. THE GFS IS A BIT FASTER...BUT THE TRACK RIGHT THROUGH THE CENTER OF NEBRASKA IS FAIRLY CONSISTENT WITH THE ECMWF. HOWEVER...THE 12Z NAM IS MUCH FASTER AND FURTHER NORTH WITH THE SYSTEM INDICATING AN UPPER LOW TRACK THROUGH NORTHERN SOUTH DAKOTA AND A SFC LOW POSITION OVER NORTHWEST IOWA BY LATE MONDAY AFTERNOON. THE SREF ENSEMBLE MEAN SHOWS AN UPPER LOW TRACK THAT IS FURTHER SOUTH THAN THE 12Z NAM...BUT FURTHER NORTH THAN THE 12Z GFS AND ECMWF. THE GFS AND ECMWF HAVE A BETTER RECORD WITH STORM TRACKS WHEN IT COMES TO BIG SYNOPTIC SYSTEMS THAN THE NAM. GIVEN HISTORICAL BIASES AND THE DEGREE TO WHICH THE 12Z NAM IS AN OUTLIER...HAVE ESSENTIALLY THROWN OUT THE 12Z NAM FROM MUCH CONSIDERATION IN THIS FORECAST PACKAGE. THERE WILL LIKELY BE TWO PRIMARY AREAS OF CONVECTION ON MONDAY. ONE AREA...WHICH WILL BE THE SEVERE WEATHER THREAT AREA WILL BE ALONG A PREFRONTAL TROUGH IN THE WARM SECTOR OUT AHEAD OF THE LOW. THIS WILL LIKELY SET UP ACROSS EASTERN NEBRASKA AND WILL RESULT IN A NOTEWORTHY SEVERE WEATHER SET UP. HOWEVER...AM CONCERNED THAT THIS SYSTEM MIGHT SLOW DOWN JUST ENOUGH TO RESULT IN POSSIBLE THUNDERSTORM INITIATION IN OUR EASTERN COUNTIES MONDAY AFTERNOON PRIOR TO A QUICK EXODUS EAST OUT OF OUR CWA. THE SECOND AREA OF CONVECTION...WHICH SHOULD FOR THE MOST PART BE NON SEVERE AND MORE SHOWERY...WILL BE POST FRONTAL ON THE BACK SIDE OF THE LOW PRESSURE SYSTEM. THIS WILL BE DEFORMATION BAND RAINFALL IN SOME AREAS NORTHWEST OF THE UPPER LOW AND COULD RESULT IN HEAVY RAIN. OUR FORECAST AREA WILL GENERALLY FALL BETWEEN THESE TWO AREAS OF PRIMARY FOCUS. CONSEQUENTLY...PRECIPITATION CHANCES ON MONDAY WILL REMAIN LOW DUE TO A GENERALLY POOR STORM TRACK FOR OUR AREA TO SEE MUCH. THE UPPER LOW WILL TRACK NORTHEAST INTO SOUTHWEST MINNESOTA ON TUESDAY. THIS WILL STILL BE CLOSE ENOUGH TO CONTINUE SLIGHT POPS FOR VERY ISOLATED INSTABILITY SHOWERS GIVEN THE MAGNITUDE OF COLD AIR ALOFT FOR THIS LATE IN THE SEASON. DRY WEATHER WILL THEN PREVAIL FROM TUESDAY NIGHT THROUGH FRIDAY AS AN UPPER RIDGE BUILDS INTO THE AREA. THE RIDGE MAY FLATTEN SOME BY NEXT WEEKEND AND WILL THROW IN A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY NIGHT INTO SATURDAY...BUT CONFIDENCE THAT FAR OUT IN THIS KIND OF PATTERN IS LOW. AVIATION...18Z TAF. VFR CONDITIONS FORECAST FOR THE MAJORITY OF THIS TAF FORECAST...WITH MAIN AREAS OF CONCERN COMING LATER THIS AFTERNOON/EVENING WITH THUNDERSTORM CHANCES THEN AGAIN EARLY TOMORROW MORNING WITH THE POTENTIAL FOR REDUCED VISIBILITIES. A SHORTWAVE DISTURBANCE MOVING OUT OF THE ROCKIES WILL BRING INCREASING CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE REGION...WHICH COULD HAVE AN IMPACT ON THE TERMINAL. CONFIDENCE IS NOT OVERLY HIGH THAT THESE THUNDERSTORMS...WHICH WILL START OUT WEST IN THE HIGH PLAINS THEN SHIFT EAST...WILL DIRECTLY IMPACT THE TERMINAL...WHICH IS WHY IT WAS KEPT IN A TEMPO GROUP. WILL SEE HOW ANY ACTIVITY PROGRESSES THIS AFTERNOON. SURFACE HIGH PRESSURE SET UP OVER A GOOD PORTION OF THE NORTHERN/CENTRAL PLAINS IS KEEPING WINDS GENERALLY EASTERLY THIS AFTERNOON...AND FAIRLY LIGHT WHICH WILL CONTINUE THROUGH MOST OF THE TAF PERIOD. DECIDED TO KEEP THE MENTION OF LOWERED VISBYS GOING FOR EARLY SUN MORNING...WITH MOSTLY CLEAR SKIES AND LIGHT/VARIABLE WINDS...AM CONCERNED ABOUT THE DEVELOPMENT OF SOME PATCHY FOG. TOWARD THE END OF THE TAF PERIOD...MORE SOUTHEASTERLY WINDS DEVELOP WITH THE SFC HIGH SLIDING EAST AND LOW PRESSURE BECOMING BETTER ORGANIZED OVER ERN CO. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 610 PM CDT SAT JUN 18 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 191200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 610 PM CDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT...MAINLY WEST OF A LINE FROM ORD NEBRASKA TO STOCKTON KANSAS. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE EAST OF THIS AREA AND SOUTH OF HIGHWAY 6 OVERNIGHT. THE PRIMARY HAZARDS FROM THE STORMS ARE LARGE HAIL THE SIZE OF GOLF BALLS AND DAMAGING WINDS OF 70 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY AFTERNOON AND EVENING WILL BRING YET ANOTHER CHANCE FOR THUNDERSTORMS TO THE OUTLOOK AREA...AND AGAIN THERE WILL BE THE POTENTIAL FOR SEVERE WEATHER...WHICH COULD BE A BIT MORE WIDESPREAD. THE BEST CHANCES FOR SEVERE WEATHER ARE EXPECTED TO BE ACROSS SOUTH CENTRAL NEBRASKA. GOLF BALL SIZE HAIL...DAMAGING WIND GUSTS TO 70 MPH...AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE OUTLOOK AREA ON MONDAY THROUGH TUESDAY. THERE WILL BE A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MONDAY AFTERNOON EAST OF A HIGHWAY 14 LINE...WHICH RUNS FROM AROUND FULLERTON...TO CLAY CENTER...TO NELSON. THE PRIMARY SEVERE WEATHER THREAT WILL BE HAIL TO SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH. A SLIGHT CHANCE OF THUNDERSTORMS WILL RETURN TO THE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY WEST OF A LINE FROM ORD TO STOCKTON. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT SAT JUN 18 2011
NEZ060-190130-
DAWSON NE-
757 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 830
PM CDT...
AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GOTHENBURG...OR 33 MILES
NORTHWEST OF LEXINGTON...MOVING EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GOTHENBURG...
WILLOW ISLAND...
COZAD...
EDDYVILLE...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 228.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4104 10023 4105 10022 4105 9949 4075 9998
4072 10023
TIME...MOT...LOC 0057Z 281DEG 40KT 4102 10021
FAYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
832 PM CDT SAT JUN 18 2011
NEZ060-190200-
DAWSON NE-
832 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAWSON COUNTY UNTIL 900
PM CDT...
AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
WILLOW ISLAND TO WILLOW ISLAND...AND MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
WILLOW ISLAND...
COZAD...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 209 AND 230.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4104 10022 4105 10006 4105 9976 4082 9983
4069 9999 4071 10022 4081 10023
TIME...MOT...LOC 0132Z 321DEG 25KT 4096 10001 4084 10013
FAYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
839 PM CDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM HAIL GOTHENBURG 40.93N 100.16W
06/18/2011 E0.25 INCH DAWSON NE PUBLIC
PEA SIZE HAIL IN GOTHENBURG WITH 40 TO 50 MILE PER HOUR
WINDS.
&&
NWSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
859 PM CDT SAT JUN 18 2011
NEZ060-190245-
DAWSON NE-
859 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON COUNTY UNTIL 945 PM CDT...
AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF
EDDYVILLE TO 7 MILES NORTH OF LEXINGTON TO 7 MILES WEST OF
LEXINGTON...AND MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LEXINGTON...
EDDYVILLE...
SUMNER...
OVERTON...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 215 AND 254.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4082 10022 4105 9999 4104 9942 4070 9943
4071 10022
TIME...MOT...LOC 0159Z 287DEG 25KT 4096 9980 4087 9977
4080 9986
FAYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 900 PM CDT SAT JUN 18 2011 KSZ017-190230- ROOKS KS- 900 PM CDT SAT JUN 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ROOKS COUNTY UNTIL 930 PM CDT... AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BOGUE...OR 7 MILES SOUTHEAST OF HILL CITY...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DAMAR... PALCO... WEBSTER STATE PARK... ZURICH... PLAINVILLE... STOCKTON... CODELL... WOODSTON... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3913 9961 3956 9961 3956 9905 3914 9905 TIME...MOT...LOC 0200Z 269DEG 30KT 3930 9972 CHESTER
The Grand Island radar (KUEX), 103 km away, was scanning. The volume nearest the first event began at 02:35 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Wind gusts were estimated at 60 MPH.
Wind gusts were estimated between 50 and 60 MPH.
Wind gusts were estimated at 65 MPH. Roof damage was reported in Hildreth, and a large tree was uprooted in the Campbell park and fell on a gazebo roof, with many other tree limbs up to 3 to 4 inches in diameter blown down around town. Small hail also accompanied these winds, and together resulted in a swath of crop damage approximately 3 to 4 miles wide, with the path running along and near Highway 4.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2011Every state in 2011This day in weather historyWarnings in Nebraska, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318473, 318474, 318475, 318477, 318479.